Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PRO-Dr. Bob .... PROcrit
Nov 1, 2001

You may not remember me but I sure remember you. I was in the audience when you spoke a few months back and I told you my story about being anemic due to my HIV meds and that Procrit had only helped a little bit. You told me to have my doctor check my "iron stores" (makes me sound like a Home Depot store) and to consider upping my dose of Procrit. My doctor wasn't too thrilled by your suggestion and wanted me to stop the Procrit in favor of a blood transfusion if things got worse but I insisted we continue with the Procrit and try your suggestions. Well as it turns out my iron sores must have been low because since I've been on iron supplement my reticulocyte count and red blood cells have just taken off. My energy level is back to normal -- in fact better than I remember it being for quite some time. It's like I got my life back. I haven't needed to increase my Procrit dose and in fact switched to the once per week dosing schedule you recommended. I wish there was a way of paying you back for what you've done for me. Please know that you are loved. Thanks, Iron-man

Response from Dr. Frascino

Hey Iron Man,

Great news! And an excellent reminder for everyone on Procrit. Procrit stimulates the production of new red blood cells. New red blood cells need iron, so if you're low on iron, the production of new red blood cells might not be as brisk and effective as predicted. No need to pay me back. Knowing I'm loved by an energized iron-man is plenty of thanks for me!

Happy Halloween.

Dr. Bob


Previous
A touch of anemia
Next
Thanks and Donations - Continued

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement